Alert archive / Indiana / River Flood Advisories in 2008
River Flood Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Feb 4, 2008, 11:24 AM EST for Delaware County, Madison County, Indiana. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 11:24 AM EST (16:24 UTC)
- Expired
- Feb 5, 2008, 6:47 PM EST
- In force
- 31 hr
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 6:13 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Feb 4, 6:13 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 613 AM EST MON FEB 4 2008 .AVIATION...DISCUSSION FOR 12Z TAFS. FCST SNDINGS SHOW A SATURATED COLUMN THRUOUT THE PD. 925 RH ALSO SHOWS GREATER THAN 90% OVR THE AREA FOR THE ENTIRE PD. WITH THIS IN MIND WL KEEP IFR OR LOWER CIGS OVR THE SITES THRU THE PD. BIGGEST CONCERN IS WHEN WILL VSBYS RISE? BASED ON STRENGTH OF INVERSION AND POTENTIAL FOR MIXING OR LACK THEREOF COULD SEE VSBYS STAY IFR OR LOWER UNTIL AT LEAST LATE AFTERNOON. SOME UNCERTAINTY AS TO THE LOCATION/MVMENT OF THE WARM FNT DURING THE PD AND THE EFFECT THIS WIL HAVE ON CIGS/VSBYS. IF IT MVS QUICKLY N COULD SEE THINGS IMPROVE FASTER THAN CURRENT THINKING BUT BASED ON LACK OF SIGNIFICANT PROGRESSION LAST SEVERAL HOURS DO NOT EXPECT THIS TO HAPPEN. HAVE A CHC AT SOME THUNDER TODAY/TONIGHT AT KHUF AND KBMG BUT ANY WOULD BE SCT IN NATURE AND TIMING IS UNCERTAIN SO WL LEAVE OUT AT THIS TIME. WL INCLUDE VCSH AS WITH WAA AND ISENTROPIC LIFT COULD SEE SHRA JUST ABOUT ANYTIME. && .PREV DISCUSSION... SEVERAL WEATHER CONCERNS OVER THE NEXT SEVERAL DAYS...BUT THESE MAINLY INCLUDE FOG AND TEMPERATURES TODAY AND THEN HEAVY RAINFALL AND POSSIBLE SEVERE WEATHER TOMORROW. A WARM FRONT EXTENDED EAST ACROSS OUR REGION FROM LOW PRESSURE OVER THE CENTRAL PLAINS. THIS WAS PRODUCING A STRONG CONTRAST IN TEMPERATURES RANGING FROM THE MID 30S IN OUR NORTH TO AROUND 50 IN THE SOUTH. DENSE FOG WAS FORMING ALONG AND JUST NORTH OF THE WARM FRONT AND THE FOG SHOULD CREEP NORTH WITH THE FRONT. THE WRF MAINTAINS A LOW LEVEL INVERSION OVER OUR NORTHERN SECTIONS INTO THIS EVENING...WHILE THE OTHER MODELS END THIS INVERSION MUCH QUICKER. THE WRF MAY BE OVERDOING THIS A LITTLE...HOWEVER I BELIEVE THE OTHER MODELS ARE UNDERDOING THIS SO WILL LOWER A TEMPERATURES A LITTLE TODAY ACROSS OUR NORTH NORTH HALF. IN REGARDS TO PRECIPITATION S/W WILL PASS BOTH TO OUR NORTH AND SOUTH TODAY. THERE IS WARM ADVECTION SO WILL CONTINUE A CHANCE OF SHOWERS TODAY. ANOTHER S/W WILL MOVE INTO THE OHIO VALLEY TONIGHT AND THE AIRMASS WILL BE BECOMING MORE UNSTABLE BY THAT TIME TOO. SPC HAS ISSUED A SLIGHT RISK OF SEVERE WEATHER INTO OUR SOUTH FOR TONIGHT TOO. MODELS BRING A COLD FRONT INTO NORTHWEST INDIANA LATE TONIGHT AND THEN STALL IT AS A LOW PRESSURE SYSTEM MOVES ACROSS OUR REGION LATE TUESDAY. PRECIPTABLE WATER IS ABOUT AN INCH AND A HALF AND MODELS SHOW A 60 KNOT 850 MB JET ACROSS THE LOWER MISSISSIPPI VALLEY POINTED TOWARDS CENTRAL INDIANA. THIS WILL RESULT IN HEAVY RAINFALL TUESDAY AFTERNOON INTO TUESDAY NIGHT. SPC HAS A SLIGHT RISK OF SEVERE WEATHER ACROSS OUR REGION WITH A MODERATE RISK JUST TO OUR SOUTH. A STRONG COLD FRONT WILL MOVE ACROSS OUR REGION TUESDAY NIGHT. BOTH GFS AND NAM BRING SOME WRAP AROUND PRECIP MAINLY TO OUR NORTHERN SECTIONS ON WEDNESDAY. NO SIGNIFICANT CHANGES MADE TO THE REST OF THE FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR INZ021-028>031- 035>049-051>057-060. && PUBLIC...JH AVIATION...CP
Hazardous weather outlook, Feb 4, 5:53 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EST MON FEB 4 2008 INZ021-028>031-035-036-038-043-044-051100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE- 553 AM EST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. DENSE FOG ADVISORY UNTIL NOON TODAY. AREAS OF FOG TODAY WITH VISIBILITIES LOCALLY NEAR ZERO AT TIMES THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WABASH RIVER LATER THIS WEEK. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND A FEW OF THESE MAY PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037-039>042-045>049-051>057-060-051100- BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- 553 AM EST MON FEB 4 2008 DENSE FOG ADVISORY UNTIL NOON TODAY. AREAS OF FOG TODAY WITH VISIBILITIES LOCALLY NEAR ZERO AT TIMES THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH RIVERS LATER THIS WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY WITH THE MAIN THREAT BEING HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ062>065-071-072-051100- MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 553 AM EST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT. A FEW OF THESE COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH RIVERS LATER THIS WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY WITH THE MAIN THREAT BEING HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-067>070-051100- GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 553 AM EST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY WITH THE MAIN THREAT BEING DAMAGING WINDS AND HEAVY RAINFALL. IN ADDITION...HEAVY RAINFALL IS LIKELY TUESDAY AND TUESDAY NIGHT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE WHITE AND WABASH RIVERS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Local storm report, Feb 4, 9:50 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 AM EST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 8 ENE DANVILLE 39.81N 86.38W
01/29/2008 HENDRICKS IN NWS STORM SURVEY
WINDS ESTIMATED AT 100 MPH CAUSED SIGNIFICANT DAMAGE TO
10 HOMES AND MINOR DAMAGE TO NEARLY 50 HOMES NEAR COUNTY
ROAD 800 EAST AND 100 NORTH ALONG CAPTAIN DRIVE.
0720 PM TORNADO SPEEDWAY 39.79N 86.25W
01/29/2008 MARION IN NWS STORM SURVEY
AN EF1 TORNADO DAMAGED APARTMENT BUILDINGS AND VEHICLES
AT CRAWFORDSVILLE ROAD, INTERSTATE 465 AND WATERFRONT
PARKWAY WEST. WINDS ESTIMATED AT 105 MPH.
0721 PM TSTM WND DMG SPEEDWAY 39.79N 86.25W
01/29/2008 MARION IN NWS STORM SURVEY
THUNDERSTORM WINDS ESTIMATED AT 85 MPH PUSHED A GARAGE
OFF ITS FOUNDATION AND DAMAGED SEVERAL ADJACENT HOMES.
0725 PM TSTM WND DMG 7 NW INDIANAPOLIS 39.85N 86.24W
01/29/2008 MARION IN NWS STORM SURVEY
THUNDERSTORM WINDS KNOCKED DOWN NUMEROUS TREES IN THE
VICINITY OF 44TH STREET AND NORTH KESSLER BLVD.
&&
DTUCEKLocal storm report, Feb 4, 9:55 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 AM EST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG VINCENNES 38.68N 87.51W
01/29/2008 KNOX IN TRAINED SPOTTER
THUNDERSTORM WINDS KNOCKED DOWN NUMEROUS TREES AND CAUSED
MINOR DAMAGE TO NEARBY BUILDINGS.
&&
ASHIPEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:31 AM EST | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 18 hr |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 18 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Knox | 22 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Knox | 23 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 19 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Marion, Morgan | 6 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 7 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 7 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Greene, Owen | 8 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 11 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 13 days |
| Feb 4, 11:18 AM EST | River Flood Warning | IND | Gibson, Knox | 15 days |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Bartholomew, Jackson | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Montgomery, Parke | 28 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Hamilton, Madison | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Hamilton, Marion | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Marion, Morgan | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Marion, Morgan | 31 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Shelby | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Jackson, Jennings, Washington | 23 hr |
| Feb 4, 11:24 AM EST | River Flood Advisory | IND | Clay, Greene | 24 hr |
| Feb 4, 12:21 PM EST | River Flood Advisory | IND | Carroll, Tippecanoe, White | 18 hr |
| Feb 4, 3:40 PM EST | Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 39 hr |
Nearby
River Flood Advisories in Indiana, 2008Every river flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.